MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP MEDLINE; SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK

MEDLINE INDUSTRIES LP MEDLINE; SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK
Catalog Number NEUROSPNG05
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that "n the middle of surgery, the surgeon noticed that the string of a cottonoid was getting suctioned and when they pulled it out, they only recovered the string and not the entire cottonoid.The or team was informed of the missing cottonoid and immediate actions were performed.Help was called to help search the or environment, the manifold of the neptune suction machine was opened to check if it was there, the suction tubing was visually checked and flushed but it was not there too, the kick bucket was checked and all the raytechs inside the kick bucket was individually inspected for the missing cottonoid, c-arm was already in use so multiple xray views were taken (lateral and ap), another cottonoid was placed temporarily to have a visual representation of what a cottonoid looks like under xray.After the surgeon explored the wound, they finally found the missing cottonoid but it was missing a corner.Information- was sent via email to the or manager.Surgeon irrigated the surgical wound copiously and was informed to document and inform the family of the patient about the said incident.The time when the cottonoid was lost and eventually finding it happened while the surgical incision was still open and it was not time to do a closing count yet".It has been determined that the reported event caused or contributed to serious injury, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
Cottonoid detached from string during surgery.

Brand Name
MEDLINE
Common Device Name
SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
kelly zampella
three lakes drive
northfield, IL 60093
MDR Report Key24344979
Report Number1417592-2026-00125
Device Sequence Number10005359
Product Code HBA
UDI-Device Identifier20080196286659
UDI-Public20080196286659
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberNEUROSPNG05
Device Lot Number6052501003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite